Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 14, 2013, 10:02 PM MDT. It took effect at Apr 15, 2013, 6:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2013, 10:02 PM MDT (04:02 UTC)
- In effect from
- Apr 15, 2013, 6:00 AM MDT
- Expired
- Apr 15, 2013, 9:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
459 WWUS75 KABQ 150402 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1002 PM MDT SUN APR 14 2013 ...ANOTHER ROUND OF STRONG WINDS FOR WESTERN NEW MEXICO MONDAY... .MORE WIND IS EXPECTED MONDAY OVER THE WESTERN HIGH TERRAIN AS STRONG MID LEVEL WINDS MIX DOWN TO THE SURFACE. BLOWING DUST WILL AGAIN BE A CONCERN WITH REDUCED VISIBILITIES AT TIMES. NMZ502-505>508-151200- /O.NEW.KABQ.WI.Y.0019.130415T1200Z-130416T0300Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- 1002 PM MDT SUN APR 14 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY. * LOCATION...THE CHUSKA...WEST CENTRAL AND SOUTHWEST MOUNTAINS...WEST CENTRAL HIGHLANDS AND WEST CENTRAL PLATEAU. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL INCREASE OVERNIGHT WITH STRONG WINDS THROUGHOUT THE DAY MONDAY INTO MONDAY EVENING. * VISIBILITY...UNDER 3 MILES AT TIMES AND LOCALLY UNDER 1 MILE IN BLOWING DUST. * LOCAL IMPACTS...TRAVEL WILL BE IMPACTED BY STRONG CROSS WINDS ESPECIALLY FOR LARGE OR TALL VEHICLES. BEWARE OF SUDDEN DROPS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
3 follow-up statements
792 WWUS75 KABQ 151022 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 422 AM MDT MON APR 15 2013 ...ANOTHER ROUND OF STRONG WINDS FOR PORTIONS OF WESTERN AND CENTRAL NEW MEXICO TODAY... .ANOTHER ROUND OF STRONG AND GUSTY WINDS IS EXPECTED TODAY OVER PORTIONS OF WESTERN AND CENTRAL NEW MEXICO AS STRONG MID LEVEL WINDS MIX TO THE SURFACE. BLOWING DUST WILL AGAIN BE A CONCERN WITH REDUCED VISIBILITIES AT TIMES. NMZ521-523-524-526-529-151800- /O.EXB.KABQ.WI.Y.0019.130415T1800Z-130416T0300Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- NORTHEAST HIGHLANDS- 422 AM MDT MON APR 15 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * LOCATION...SANDIA AND MANZANO AND SOUTH CENTRAL MOUNTAINS...SOUTH CENTRAL...CENTRAL AND NORTHEAST HIGHLANDS. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE MORNING AND PEAK DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE DIMINISHING. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS AT TIMES DUE TO BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ESPECIALLY FOR HIGH PROFILE VEHICLES. BEWARE OF SUDDEN REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ502-505>508-151800- /O.CON.KABQ.WI.Y.0019.130415T1200Z-130416T0300Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- 422 AM MDT MON APR 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * LOCATION...THE CHUSKA...WEST CENTRAL AND SOUTHWEST MOUNTAINS... WEST CENTRAL HIGHLANDS AND PLATEAU. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE EARLY THIS MORNING WITH STRONG WINDS PERSISTING THROUGHOUT MUCH OF THE DAY BEFORE SLOWLY DIMINISHING THIS EVENING. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS AT TIMES DUE TO BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ESPECIALLY FOR HIGH PROFILE VEHICLES. BEWARE OF SUDDEN REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
608 WWUS75 KABQ 151739 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1139 AM MDT MON APR 15 2013 ...ANOTHER WINDY AFTERNOON AND EARLY EVENING IN STORE FOR PORTIONS OF WESTERN AND CENTRAL NEW MEXICO... .GUSTY UPPER ATMOSPHERE WINDS COMBINED WITH DEEPENING LOW PRESSURE ALONG THE COLORADO BORDER WILL PRODUCE YET ANOTHER WINDY DAY ACROSS PORTIONS OF WESTERN AND CENTRAL NEW MEXICO. WINDS WILL BE STRONGEST OVER SUMMITS...THROUGH GAPS...AND OVER THE EASTERN SLOPES AND ADJACENT PLAINS OF THE HIGH COUNTRY. AS WIND SPEEDS INCREASE THROUGH THE AFTERNOON...VISIBILITIES WILL BE REDUCED IN AREAS OF BLOWING DUST. WIND SPEEDS AND BLOWING DUST WILL TAPER OFF GRADUALLY BY EARLY EVENING TO EASE THESE HAZARDOUS WIND CONDITIONS. NMZ502-505>508-160300- /O.CON.KABQ.WI.Y.0019.000000T0000Z-130416T0300Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- 1139 AM MDT MON APR 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * LOCATION...THE CHUSKA...WEST CENTRAL AND SOUTHWEST MOUNTAINS...WEST CENTRAL HIGHLANDS AND PLATEAU. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...INCREASING WINDS THROUGH EARLY AFTERNOON WILL PERSIST THROUGHOUT MUCH OF THE DAY BEFORE DECREASING SPEED GRADUALLY THROUGH THE EVENING. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS AT TIMES DUE TO BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ESPECIALLY FOR HIGH PROFILE VEHICLES. BEWARE OF SUDDEN REDUCTIONS IN VISIBILITY. LOOSE OR LIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521-523-524-526-529-160300- /O.CON.KABQ.WI.Y.0019.130415T1800Z-130416T0300Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- NORTHEAST HIGHLANDS- 1139 AM MDT MON APR 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * LOCATION...SANDIA AND MANZANO AND SOUTH CENTRAL MOUNTAINS... SOUTH CENTRAL...CENTRAL AND NORTHEAST HIGHLANDS. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...INCREASING WINDS THROUGH EARLY AFTERNOON WILL PEAK DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF AFTER SUNSET. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS AT TIMES DUE TO BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL ESPECIALLY FOR HIGH PROFILE VEHICLES. BEWARE OF SUDDEN REDUCTIONS IN VISIBILITY. LOOSE OR LIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ SHY
380 WWUS75 KABQ 160250 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 850 PM MDT MON APR 15 2013 ...STRONG SOUTHWEST WINDS TO RETURN TUESDAY... .STRONG SOUTHWEST WINDS WILL RETURN TO MUCH OF NORTHERN AND CENTRAL NEW MEXICO ON TUESDAY AS A BROAD UPPER LEVEL LOW PRESSURE SYSTEM CROSSING THE GREAT BASIN STEERS THE JET STREAM OVER THE STATE. PLENTY OF SUNSHINE WILL ENABLE DEEP VERTICAL MIXING IN THE ATMOSPHERE...WHICH WILL TRANSFER THE STRONGER MOMENTUM ALOFT TO THE SURFACE WITH WIND GUSTS FROM 45 TO POTENTIALLY OVER 55 MPH. THE STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS OVER THE WESTERN MOUNTAINS...AS WELL AS THE WEST CENTRAL HIGHLANDS AND PLATEAU. THE POTENTIAL EXISTS FOR THE STRONG WINDS TO SPREAD TO LOCATIONS FARTHER EAST DURING THE AFTERNOON. AREAS OF BLOWING DUST WILL RESTRICT VISIBILITY AT LOWER ELEVATIONS. WINDS WILL GRADUALLY WEAKEN WITH SUNSET TUESDAY EVENING...LINGERING LONGEST OVER THE HIGHER MOUNTAIN PEAKS. NMZ502-505>508-161100- /O.EXP.KABQ.WI.Y.0019.000000T0000Z-130416T0300Z/ /O.NEW.KABQ.WI.Y.0020.130416T1200Z-130417T0300Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- 850 PM MDT MON APR 15 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY. * LOCATION...THE WESTERN MOUNTAINS...WEST CENTRAL HIGHLANDS AND WEST CENTRAL PLATEAU. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...STRONG WINDS WILL RETURN TO HIGHER MOUNTAIN PEAKS LATE TONIGHT...THEN SPREAD TO LOWER ELEVATIONS TUESDAY MORNING. ACROSS THE HIGH TERRAIN SOME OF THE STRONGEST WINDS WILL BE FELT EARLY TUESDAY MORNING...BUT LOWER ELEVATION LOCATIONS LIKE GALLUP SHOULD FEEL WINDS PEAK LATE IN THE AFTERNOON. * VISIBILITY...LOCALLY REDUCED BELOW 1 MILE AT TIMES IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT TRAVEL... ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADS. LOOSE AND LIGHT-WEIGHT OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521-523-524-526-529-160400- /O.EXP.KABQ.WI.Y.0019.000000T0000Z-130416T0300Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- NORTHEAST HIGHLANDS- 850 PM MDT MON APR 15 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WIND SPEEDS WILL CONTINUE TO WEAKEN BELOW HAZARDOUS THRESHOLDS THIS EVENING...BUT THEY WILL REMAIN GUSTY OVER THE HIGH TERRAIN THROUGH THE NIGHT. THE POTENTIAL EXISTS FOR STRONG SOUTHWEST WINDS TO REDEVELOP TUESDAY AFTERNOON THROUGH EARLY EVENING. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:50 PM MDT, 12 minutes earlier.
Area forecast discussion, Apr 14, 9:50 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 950 PM MDT SUN APR 14 2013 .UPDATE... WILL BE ISSUING A WIND ADVISORY FOR THE WESTERN HIGH TERRAIN WITH A 6 AM START TIME. 700 MB WINDS AROUND 50 KTS OVER WRN NM AT 12Z. WILL RUN ADVISORY THROUGH 9 PM MON EVE BUT MAY NEED TO BE EXTENDED. ADJUSTED THE WIND GRIDS ACCORDINGLY. CHJ && .PREV DISCUSSION...602 PM MDT SUN APR 14 2013... .AVIATION... 00Z TAF CYCLE SFC WINDS WILL WEAKEN AND BECOME LESS GUSTY IN MOST LOCATIONS WITH SUNSET THIS EVENING...BUT A FEW SPOTS MAY REMAIN GUSTY UNTIL MIDNIGHT. A BACK DOOR COLD FRONT WILL INDUCE A NORTHERLY WIND SHIFT ACROSS NE AND E CENTRAL AREAS. UNLIKE LAST NIGHT...THE LATE NIGHT HOURS WILL FEATURE A LULL IN WIND SPEEDS WITH NM IN BETWEEN UPPER LEVEL TROUGHS. ANOTHER UPPER LEVEL TROUGH WILL DEEPEN OVER THE GREAT BASIN ON MONDAY. WITH SOUTHWESTERLY 700-500 MB WINDS RANGING FROM 30-55 KT...AMPLE NM SUNSHINE WILL PRODUCE STRONG VERTICAL MIXING IN THE ATMOSPHERE MONDAY AND SFC WIND GUSTS UP TO 45 KT IN THE MTNS AND ALONG THE EAST SLOPES OF THE CENTRAL MTN CHAIN. BLOWING DUST MAY PRODUCE PERIODS OF MVFR CONDITIONS IN DUST PRONE LOCATIONS MONDAY AFTERNOON...LIKE KFMN...KGUP...KROW AND POSSIBLY KTCC. THERE MAY ALSO BE A FEW SPOTTY AND LIGHT SHOWERS IN THE MOUNTAINS NEAR THE CO BORDER AS WEAK DISTURBANCES CROSS THE CENTRAL ROCKIES TONIGHT AND MONDAY. .PREV DISCUSSION...332 PM MDT SUN APR 14 2013... AFTER A VERY BLUSTERY BUT MILD TO WARM AFTERNOON...SURFACE WINDS ARE EXPECTED TO DROP MARKEDLY DURING THE EVE...BUT STILL LOCALLY BREEZY AND GUSTY IN SOME HIGHLAND AND MOUNTAIN LOCALES OVERNIGHT. THE WEAK BACK DOOR FRONT STILL LOITERING ACROSS UNION COUNTY AS OF MID AFTN...AS INDICATED BY VISIBLE SATELLITE IMAGERY SHOWING A THIN NW TO SE CLOUD STREET...WILL SAG SOMEWHAT TO THE S AND W OVERNIGHT... BUT SHOULD NOT MAKE IT MUCH PAST A WESTERN COLFAX COUNTY TO CLOVIS LINE...IF THAT. ON MON...THE SFC LOW QUICKLY RECAPTURES ITS FAVORITE SPOT NEAR THE NE CORNER OF NM. 30 TO 60KT H7-H5 LAYER WIND SPEEDS AGAIN TO MOVE OVER MOST OF FCST AREA. WIND ADVISORY WILL LIKELY BE NEEDED FOR MANY MTN AND HIGHLAND ZONES ON MONDAY...BUT DUE TO PLETHORA OF WIND RELATED HIGHLIGHTS WILL DEFER TO EVE OR OVERNIGHT SHIFT TO CRANK THOSE OUT AFTER TODAYS HIGHLIGHTS ARE OUT OF THE WAY. BY TUE A LONGWAVE TROUGH WILL DEEPEN SOMEWHAT OVER GREAT BASIN AREA...FORCING WINDS ALOFT AND AT THE SFC TO BACK SOME IN DIRECTION WHILE PRETTY STRONG SPEEDS PERSIST. THE SFC LOW WILL NOT LIKELY BE IN A HIGHLY FAVORABLE POSITION FOR A BODACIOUS SURFACE GRADIENT...EXPECT PERHAPS SOUTHERNMOST PORTIONS OF FCST AREA. BUT DEEP MIXING SHOULD STILL KEEP THE WIND MONSTER BELLOWING TO A PRETTY GOOD DEGREE. LITTLE CHANGE TO TEMPERATURES IS EXPECTED TUESDAY...WITH THE ONLY EXCEPTION BEING IN THE FAR NORTHEAST PLAINS WHERE THE BACK DOOR FRONT WILL LINGER. TIMING OF THE LOW IS STILL ON TRACK FOR THE MOST PART...WORKING INTO NM TUESDAY NIGHT AND WEDNESDAY. MOST OF LATEST MODEL RUNS SHOW LITTLE DEVIATION FROM THE SLIGHTLY MORE NORTHERLY TRACK OF THE TROUGH...AND THE DRY SLOT STILL COVER MOST OF THE STATE. HAD TO TRIM BACK POPS FARTHER TO THE N AGAIN TODAY...AS IT LOOKS PRETTY SAD MOISTURE WISE EVEN FOR THE NORTHERN QUARTER OF THE STATE. THEREAFTER NORTHWEST FLOW WILL REMAIN FAIRLY LIBERALLY PEPPERED WITH WEAK TO MODERATE STRENGTH SHORT WAVES THROUGH THE END OF NEXT WEEK. AFTER THE ABRUPT CHANGE TO BELOW NORMAL TEMPERATURES IN THE MIDDLE OF THE WEEK...A FOLLOWUP WARMUP WILL BE FAIRLY SLOW. 43 .FIRE WEATHER... ...RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY EVENING FOR ALL BUT THE NORTH CENTRAL MOUNTAINS... ...RED FLAG WARNING IN EFFECT FOR MONDAY AFTERNOON THROUGH EARLY EVENING FOR THE CENTRAL MOUNTAIN CHAIN EASTWARD...THE MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL AND NORTHWEST HIGHLANDS... ...FIRE WEATHER WATCH IN EFFECT LATE TUESDAY MORNING THROUGH TUESDAY EVENING FOR ALL BUT THE NORTH CENTRAL MOUNTAINS... CRITICAL FIRE WEATHER OUTLOOK...RED FLAG CONDITIONS OVER MUCH OF NEW MEXICO THROUGH TUESDAY. LOCAL CRITICAL FIRE WEATHER CONDITIONS POSSIBLE OVER SOUTHERN NEW MEXICO ON WEDNESDAY. MODELS...IN GOOD AGREEMENT THROUGH THE UPCOMING WORK WEEK AND WEEKEND...AND INTO THE FIRST HALF OF THE FOLLOWING WORK WEEK. TURBULENT NEAR ZONAL FLOW CONTINUING ACROSS NEW MEXICO IN CIRCULATION ABOUT BROAD WEATHER SYSTEM CORE EXTENDING FROM THE CANADIAN WEST COAST TO EASTERN SOUTH DAKOTA AND THE MINNESOTA PRAIRIES. SYSTEM AMPLIFYING OVER THE COLUMBIA RIVER VALLEY EAST OF THE CASCADES WILL DIG TO SOUTHERN CALIFORNIA TUESDAY AND TO THE FOUR CORNERS WEDNESDAY MORNING. TROUGH WILL MAKE SLOW TRIP ACROSS NEW MEXICO TO THE HEART OF TEXAS BY THURSDAY NIGHT...AS NORTHWEST FLOW REESTABLISHES OVER NEW MEXICO ON FRIDAY. AMPLIFYING WAVE OVER THE INTERMOUNTAIN REGION SATURDAY WILL SLIDE ACROSS NEW MEXICO THROUGH SUNDAY...AS MODEST DISTURBANCE IN THE PACIFIC MOVES IN TO CENTRAL CALIFORNIA AND THEN MOVES TO NEW MEXICO BY TUESDAY. OVERNIGHT...COLDER OVERNIGHT...WITH LARGEST TEMPERATURE DROPS OVER THE NORTHEAST....AS WIND SPEEDS SETTLE DOWN AFTER SUNSET THIS EVENING. GENERALLY FAIR HUMIDITY RECOVERIES OVERNIGHT. SPOTTY SHOWER COVERAGE POSSIBLE OVER THE SUMMITS OF THE NORTHERN MOUNTAINS CLOSE TO THE COLORADO LINE...WITH LITTLE RAINFALL OR SNOW ACCUMULATION. FOR MONDAY...STEADY TEMPERATURE TRENDS HEADING INTO ANOTHER WINDY DAY....AS TURBULENT ZONAL FLOW STARTS BACKING TO SOUTHWEST...AND SURFACE TROUGH DRAPED ALONG THE NORTHERN BORDER OF NEW MEXICO REMAINS SOLID. WINDS WITH HUMIDITIES FALLING INTO THE SINGLE DIGITS AND LOW TEENS WILL SET UP RED FLAG CONDITIONS FOR ALL BUT THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS...WHERE MINIMUM HUMIDITIES WILL NOT FALL QUITE AS FAR. NO VENTILATION ISSUES...WITH FAIR HUMIDITY RECOVERIES OVERNIGHT. FOR TUESDAY...TURBULENT FLOW ALOFT BACKING TO SOUTHWEST IN ADVANCE OF SPRAWLING WEATHER SYSTEM OVER NEVADA...AS BROAD SURFACE TROUGH REMAINS STATIONARY DRAPED ACROSS NORTHERN NEW MEXICO. A WINDY REPEAT OF MONDAY...WITH STEADY MINIMUM HUMIDITIES BOTTOMING IN THE SINGLE DIGITS AND LOW TEENS PCT SETTING UP ANOTHER DAY OF RED FLAG CONDITIONS FOR ALL BUT THE NORTH CENTRAL MOUNTAINS. ISOLATED SHOWER COVERAGE CONFINED MAINLY TO THE NORTHERN TIER THROUGH TUESDAY NIGHT WITH LITTLE RAINFALL OR SNOW ACCUMULATION. FOR WEDNESDAY...WESTERN WEATHER SYSTEM MOVES TO THE FOUR CORNERS AS ASSOCIATED SURFACE LOW DEEPENS OVER THE TEXAS PANHANDLE. PATTERN SHIFT UNLOCKS COLD AIR OVER THE CENTRAL ROCKIES AND ALLOWS IT TO SPILL RAPIDLY SOUTHWARD THROUGH THE DAY. SURFACE WINDS WILL VEER TO THE NORTHWEST AS MAXIMUM TEMPERATURES PLUNGE TO 10 TO 20 DEGREES BELOW NORMAL WEST AND CENTRAL...AND 5 TO 10 DEGREES BELOW NORMAL IN THE EAST. DROPS IN TEMPERATURES WILL BOOST MINIMUM HUMIDITIES INTO THE UPPER TEENS AND 20S PCT FOR ALL BUT THE SOUTH...AND GUSTY WINDS ACROSS THE SOUTH CENTRAL MOUNTAINS MAY SET UP SOME RED FLAG CONDITIONS ACROSS THE SOUTHERN THIRD OF NEW MEXICO...AND GENERALLY SOUTH OF OUR FORECAST AREA. NO VENTILATION ISSUES...WITH FAIR TO GOOD HUMIDITY RECOVERIES OVERNIGHT. OUTLOOK...THURSDAY THROUGH SATURDAY...TROUGH PASSAGE TO THE EAST WILL LEAVE NEW MEXICO IN BASIC NORTHWEST FLOW THROUGH LAST HALF OF THE WORK WEEK INTO THE WEEKEND. COLDEST DAY OF THE WEEK THURSDAY WITH TEMPERATURES 15 TO 25 DEGREES BELOW MID APRIL NORMALS. WARMING TREND THROUGH SATURDAY WILL RETURN DAYTIME MAXIMUM TEMPERATURES TO WITHIN A FEW DEGREES OF NORMAL AS THE WEEKEND GETS STARTED. WINDS GENERALLY NORTHWESTERLY...WITH CONTINENTAL DIVIDE BREEZES DEVELOPING THURSDAY AND SATURDAY...AND BREEZES OUT OVER THE EASTERN FOOTHILLS AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN ON FRIDAY. MUCH DRYER AIR MOVING IN WILL KEEP MINIMUM HUMIDITIES IN THE SINGLE DIGITS AND LOW TEENS PCT OVER THE SOUTH...WITH UPPER TEENS AND 20S PCT OVER THE NORTH. SOME DETERIORATION IN OTHERWISE VERY GOOD VENTILATION THURSDAY AND FRIDAY...BUT VENTILATION RETURNING TO VERY GOOD ON SATURDAY. SHY && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR THE FOLLOWING ZONES...NMZ103>109. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM 6 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING ZONES...NMZ502-505>508. && 40
Hazardous weather outlook, Apr 14, 6:09 AM MDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 AM MDT SUN APR 14 2013 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 609 AM MDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE WINDS WILL CONTINUE TO IMPACT THE NORTHERN MOUNTAINS OF NEW MEXICO TODAY...SPREADING INTO CENTRAL MOUNTAIN AND HIGHLAND AREAS...AS WELL AS SOME ADJACENT EASTERN PLAINS. THERE IS POTENTIAL FOR DAMAGING GUSTS OF 60 MPH OR GREATER IN SOME HIGH TERRAIN AREAS. ALSO...WIDESPREAD BLOWING DUST IS EXPECTED TO REDUCE VISIBILITY AND IMPACT TRAVEL. IN ADDITION TO THE STRONG WINDS...LOW HUMIDITY WILL BLANKET MUCH OF NORTHERN AND CENTRAL NEW MEXICO...LEADING TO CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STRONG WINDS WILL REDEVELOP ON MONDAY AND AGAIN ON TUESDAY WHILE LOW HUMIDITY PERSISTS. THIS WILL KEEP CRITICAL FIRE WEATHER CONDITIONS ONGOING WITH STRONG WINDS PRODUCING AREAS OF REDUCED VISIBILITY IN BLOWING DUST. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS OF 50 MPH OR GREATER TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:10 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 24 hr |
| Apr 15, 3:10 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 30 hr |
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.